Jump to content



Photo

Withdrawal Vs Returning Of Symptoms After Stopping Cymbalta


  • Please log in to reply
14 replies to this topic

#1 KathyInFL

KathyInFL

    Like a Family Member

  • Site Supporter
  • 530 posts
  • LocationSouth Florida

Posted 13 December 2018 - 12:31 PM

Good long article that I'm sure the Hat has already linked to, but I would not be able to find it.

 

https://mentalhealth...ness-returning/

 

Once you have functioned unmedicated for a substantial period of time (e.g. a year or two), you will be able to truly realize the difference between withdrawal symptoms and your underlying mental illness. 

 

 

Awful that the article mentions that we can have issues for a year or two after stopping these drugs.  :(


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,617 posts
  • LocationMissouri

Posted 13 December 2018 - 01:08 PM

Absolutely spot on. Good post Kathy.

 

Now you know why I always say 'time and patience'.  lol


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,617 posts
  • LocationMissouri

Posted 13 December 2018 - 01:11 PM

You know it is interesting that many of the other antidepressant withdrawal websites are beginning to shift their recommendations to a 2 or 3 year wean to make it controllable. If I had it all to do over (God forbid) I would do a 2 year wean.


#4 lady2882Nancy

lady2882Nancy

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 1,270 posts
  • LocationSaskatchewan, Canada
  • why_joining:
    I need help and I know I will feel better if I can offer help to others

Posted 13 December 2018 - 04:28 PM

Yes I wish I had been able to do a much longer taper but that was not possible with the scary side effects Cymbalta had on me.

I wish that 1 or 2 years had been all that I suffered after stopping but here I am 5 1/2 years since stopping and I still have various mental issues that never went away or new ones that pop up.

I was only on Cymbalta for a few months but it completely changed my life having effects that I still have to be medicated for. I am actually afraid to try to go off the meds I am now on as I am terrified to end up back where I was when on and tapering off Cymbalta.

Point to note is that I did not have any mental issues before taking Cymbalta as I was put on it for pain.

It is a really good article  Kathy.


#5 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,500 posts
  • LocationKent, UK

Posted 13 December 2018 - 04:32 PM

Thanks Kathy - interesting article.

 

The compounding effect is what concerns me at the moment as I had "organic" anxiety before, 

 

Nancy - your situation is just not right. I feel for you so much. My anxiety now stems from the possibility that my withdrawal symptoms will do the same. The current nerves-based symptom I have never had before. It is for sure the withdrawal rather than side effects of the Lexapro I am cross tapering with.


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,617 posts
  • LocationMissouri

Posted 13 December 2018 - 05:31 PM

Lady Nancy my friend, always good to hear from you.

 

There are a few research drs who now look at the patients who experienced severe withdrawal from an ssri or snri like someone who has been through war, traumatic loss, severe stress and are left with psychiatric issues.


#7 gail

gail

    God-like

  • Site Supporter
  • 5,587 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 14 December 2018 - 09:55 AM

And what is organic anxiety? Thank you!

ladyNancy, always nice to hear from you.

#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,617 posts
  • LocationMissouri

Posted 14 December 2018 - 10:23 AM

https://icd.who.int/.../2016/en#/F06.4

F06.4Organic anxiety disorder
A disorder characterized by the essential descriptive features of a generalized anxiety disorder (F41.1), a panic disorder (F41.0), or a combination of both, but arising as a consequence of an organic disorder.
Excl.:
anxiety disorders, nonorganic or unspecified

Organic Disorder
An organic disease is one caused by a physical or physiological change to some tissue or organ of the body. The term sometimes excludes infections. It is commonly used in contrast with mental disorders. It includes emotional and behavioral disorders if they are due to changes to the physical structures or functioning of the body, such as after a stroke or a traumatic brain injury, but not if they are due to psychosocial issues.

 

Note - To simplify an organic disorder usually refers to a condition caused by damage to the body.  Things like head injuries, strokes, gun shots, etc but not usually used to describe damages due to stress, chemical effects, effects of drugs, etc.

 

Clear as mud right?
 


#9 PrincessNutella

PrincessNutella

    Good Friend

  • Active Members
  • PipPipPipPip
  • 178 posts
  • LocationTurkey

Posted 14 December 2018 - 12:02 PM

My English knowledge wasn’t enough to comprehend that explanation.

And I translate scientific articles in my line of “work”.

#10 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,617 posts
  • LocationMissouri

Posted 14 December 2018 - 12:40 PM

Basically a "organic" issue is caused by physical damage and an inorganic (mental) issue is caused by emotional damage (stress).


#11 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,500 posts
  • LocationKent, UK

Posted 14 December 2018 - 03:46 PM

That isn't the semantics I would use for such a description. Very confusing.


#12 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,617 posts
  • LocationMissouri

Posted 14 December 2018 - 05:36 PM

The neurologists I have worked with that deal with certain brain diseases often refer to checking to see if the condition (eg. Parkinson's, etc) is caused by an organic condition. They will do an MRI to look for signs of brain injury, old concussions, etc.

#13 gail

gail

    God-like

  • Site Supporter
  • 5,587 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 14 December 2018 - 05:50 PM

Perfectly clear. Surprised? I suffer from both.

#14 lady2882Nancy

lady2882Nancy

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 1,270 posts
  • LocationSaskatchewan, Canada
  • why_joining:
    I need help and I know I will feel better if I can offer help to others

Posted 14 December 2018 - 11:26 PM

So you are saying that my problem could be because of the concussions I had.

Actually that does make some sense. Wish the doctor had asked about that as I have had at least 3.


#15 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,617 posts
  • LocationMissouri

Posted 15 December 2018 - 09:37 AM

Oh yea. Ever had a brain MRI?



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users